See Alike in...

Alike App

Browser

gigi890

876d

I’ve stopped taking my antidepressants because I noticed they were making me gain weight. I know that from an unbiased perspective that’s not good, but I don’t know what to do about it. When I’m gaining weight, I’m going to engage in unhealthy behaviors to combat it, and I’m trying to determine the pros and cons of staying off my meds.

Top reply
    • kittenintheyarn

      875d

      If you're like me, you may need to use alternative therapies instead of medication. You definitely still need to treat the depression but there are other ways. For me, the weight gain makes me lose my mind to the point I will start self-harming severely and want to cut off my legs and belly (fortunately so far I have resisted this urge when weight gain has occurred) or even try to kill myself so it's NOT worth it for me to keep taking the meds (I'm not self harming or suicidal without them, even though I still have episodes of depression).

    • kittenintheyarn

      875d

      If you're like me, you may need to use alternative therapies instead of medication. You definitely still need to treat the depression but there are other ways. For me, the weight gain makes me lose my mind to the point I will start self-harming severely and want to cut off my legs and belly (fortunately so far I have resisted this urge when weight gain has occurred) or even try to kill myself so it's NOT worth it for me to keep taking the meds (I'm not self harming or suicidal without them, even though I still have episodes of depression).

    • michii

      875d

      I would look into trying a different medication,,

    • LeeLee1913

      875d

      Learning to meditate and eliminating gluten has helped with my depression and anxiety

    • Livinglife863803

      875d

      A lot of the meds does that I wish it didn’t but it did maybe ask you doc to try and find something that won’t be so harsh on weight but it’s kinda hard to find the right one that won’t cause weight probs some days may not be bad without taking meds then some days may be worse I wouldn’t recommend staying off them just ask your doc to see what can be changed

    • jay_

      876d

      i’m on lamictal and I notice no side effects, it’s a mood stabilizer and it’s been very helpful for me in that sense (not so much the seizure sense unfortunately 😅)

    • Fwd1982

      876d

      I also stopped my depression meds back in august of last year now the only thing I do is smoke my pot and to tell u the truth u only get the munchies if u keep thinking about it if u over come that ur golden but besides that I really think weed helped me from my depression

    • Autie

      876d

      Talk to your prescriber about Wellbutrin or other weight neutrals

    • Jaznix

      876d

      Yeah you may just need to try a different medication

    • Sunflora

      876d

      This is super common with antidepressants and I actually had this exact experience. If you’re gaining clinically significant weight this is a side effect you should definitely talk to your psych about!

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion